Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 170, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 26, 2018, 1:36 PM MDT for El Paso County, Fremont County, Pueblo County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2018, 1:36 PM MDT (19:36 UTC)
- Expired
- Jul 26, 2018, 2:05 PM MDT
- In force
- 29 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties El Paso County, CO, Fremont County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 60 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 7.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
582
WUUS55 KPUB 261936
SVRPUB
COC041-043-101-262015-
/O.NEW.KPUB.SV.W.0170.180726T1936Z-180726T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
136 PM MDT THU JUL 26 2018
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Southeastern Fremont County in central Colorado...
Southwestern El Paso County in east central Colorado...
Northwestern Pueblo County in southeastern Colorado...
* Until 215 PM MDT.
* At 135 PM MDT, a severe thunderstorm was located 7 miles east of
Penrose, or 17 miles northwest of Pueblo, moving south at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Southwestern Pueblo, Pueblo West, Pueblo Reservoir and Penrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3848 10500 3852 10490 3852 10477 3821 10459
3815 10478 3814 10498
TIME...MOT...LOC 1935Z 348DEG 21KT 3843 10487
HAIL...1.00IN
WIND...60MPH
$$
lw2 follow-up statements
768
WWUS55 KPUB 261954
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
154 PM MDT THU JUL 26 2018
COC041-262001-
/O.CAN.KPUB.SV.W.0170.000000T0000Z-180726T2015Z/
El Paso CO-
154 PM MDT THU JUL 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN EL PASO COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
El Paso County. Therefore, the El Paso County portion of the Severe
Thunderstorm Warning has been cancelled. The northwestern Pueblo
and southeastern Fremont County portions of the Warning remain in
effect.
LAT...LON 3845 10495 3849 10488 3848 10478 3821 10459
3815 10478 3814 10498
TIME...MOT...LOC 1951Z 351DEG 10KT 3840 10487
$$
COC043-101-262015-
/O.CON.KPUB.SV.W.0170.000000T0000Z-180726T2015Z/
Fremont CO-Pueblo CO-
154 PM MDT THU JUL 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR SOUTHEASTERN FREMONT AND NORTHWESTERN PUEBLO COUNTIES...
At 151 PM MDT, a severe thunderstorm was located 8 miles east of
Penrose, or 16 miles northwest of Pueblo, moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Southwestern Pueblo, Pueblo West, Pueblo Reservoir and Penrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3845 10495 3849 10488 3848 10478 3821 10459
3815 10478 3814 10498
TIME...MOT...LOC 1951Z 351DEG 10KT 3840 10487
HAIL...1.00IN
WIND...60MPH
$$
lw893
WWUS55 KPUB 262005
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
205 PM MDT THU JUL 26 2018
COC043-101-262014-
/O.CAN.KPUB.SV.W.0170.000000T0000Z-180726T2015Z/
Fremont CO-Pueblo CO-
205 PM MDT THU JUL 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FREMONT AND
NORTHWESTERN PUEBLO COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3845 10495 3849 10488 3848 10478 3821 10459
3815 10478 3814 10498
TIME...MOT...LOC 2003Z 348DEG 21KT 3832 10485
$$
lwWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 11:59 AM MDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 26, 11:59 AM MDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1159 AM MDT Thu Jul 26 2018 .SHORT TERM...(Today and tonight) Issued at 420 AM MDT Thu Jul 26 2018 Upper level high pressure will remain over srn CA today/tonight, with nw flow aloft in place across CO. While surface cold front and more organized convection has dropped well south of the region into ern NM and the TX Panhandle early this morning, weak upper wave dropping south through nrn CO was firing some weak/moderate convection along and north of the Palmer Divide at 10z, and expect nw steering flow to take storms into El Paso County and eastern plains north of the Arkansas River through sunrise. Some uncertainty about how long these storms can hold together as even latest mesoscale models don't have these forecast, so will keep pops fairly limited this morning and watch how convection evolves. For this afternoon and tonight, post-frontal day2 scenario in place across the eastern mountains and plains, as e-ne surface winds push moisture westward toward the mountains and I-25 corridor through the day. By late afternoon, moderate instability covers the eastern half of the area, with CAPES in the 1-2k J/KG range, while 0-6km shear of 35-45 kts develops by 00z. Upper forcing appears rather weak into the evening, but with storm development forced by higher terrain and along any left-over boundaries on the plains, should see sct tsra over the mountains by mid-afternoon, then storms move through the I- 25 corridor and onto the plains late afternoon/evening. Severe threat looks slightly enhanced today with increased shear, especially along and north of the Arkansas River where mid level winds are slightly stronger. Heavy rain a threat as well, though fairly quick storm motions may limit flood potential somewhat and won't issue any flash flood watch at this point. Farther west along the Continental Divide and over interior valleys, typical summertime afternoon/evening thunderstorm regime will continue. In the wake of the cold front, max temps today will be cooler than Wed, especially ern mountains and plains. Tonight, eastward extent of convection on the plains a question as 06z NAM and last couple runs of the HRRR develop an MCS over nern CO/nwrn KS, then push it south near the CO/KS border overnight. Not confident in this scenario, but with plentiful moisture and instability in place, expect at least sct tsra to persist well into the evening along and east of the mountains, with a few storms lingering past midnight on the plains, similar to the past couple nights. .LONG TERM...(Friday through Wednesday) Issued at 420 AM MDT Thu Jul 26 2018 Friday through Saturday...Models agree on keeping the upper level high pressure centered over the southwest US and associated northwest flow over Colorado for the start of the long term forecast period. Additionally, atmospheric moisture remains above average with over 1" of TPW across the plains (normal is closer to 0.75"). Main differences lie in the exact location of convection. Diurnally driven thunderstorms will develop each afternoon over the high terrain aided by disturbances in the upper flow pattern, and will be steered southeast onto the plains during the late afternoon into early evening hours. Thunderstorm coverage should be slightly greater Saturday evening across the plains (vs Friday) as they will be reinforced by easterly upslope winds and a stalled surface front. Seasonably strong northwest flow aloft will maintain the potential for strong to severe thunderstorms across the plains. Although strong thunderstorms are possible Friday, the potential for strong to severe thunderstorms across the plains is greater on Saturday given better shear with the surface easterlies and improved instability with increasing surface dew points. Hail less than 2" in diameter and wind gusts to around 60 mph would be the main threats, in addition to frequent lightning. SPC has a Day 2 Marginal out for all of the plains. Given the high degree of atmospheric moisture, flash flooding remains a threat especially on burn scars. However, increased steering flow will keep storms moving and should help dampen the threat compared to previous days. High temps each day will be around 90 across the plains and low to mid 80s in the high valleys and Colorado Springs area. Sunday...Temperatures will be cooler behind the previous day's activity, with highs in the low to mid 80s across the plains and high valleys, and mid 70s in Colorado Springs. The upper level pattern begins to change as the southwest SW ridge begins to build over the west coast. Further, a fairly potent and larger scale shortwave will dive southeast through the central US plains, skirting eastern Colorado and sending a deep cold front down the plains as well. The main model differences lie in the timing of the shortwave and cold front, with the GFS bringing it through slightly earlier than the EC. Regardless, moist upslope flow and forcing associated with the shortwave, cold front, and daytime heating will lead to scattered to widespread thunderstorm development across the mountains and eastern plains Sunday afternoon through much of the evening. With the strong jet now positioned over Colorado and instability likely still in place, a few strong to severe thunderstorms are again possible. Previous day's convection may diminish the severe threat, however. Flash flooding also remains a concern with TPW likely nearing 1.25" across the plains. Monday through Wednesday...The ridge is forecast to continue to amplify over the western US, at least through Tuesday, increasing the northerly component of upper flow over Colorado. Sunday's system and the increasing northerly flow aloft help to scour out much of the moisture that has been in place over the region. This along with a lack of forcing leads to more limited thunderstorm coverage, with only isolated to widely scattered afternoon thunderstorms expected to stay confined to the mountains. Model solutions really begin to diverge Wednesday, with the EC maintaining the large ridge over the Rockies and north-northwest flow over Colorado, and the GFS flattening the ridge leading to more of a westerly flow pattern. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1158 AM MDT Thu Jul 26 2018 Mainly VFR conditions anticipated at COS, PUB and ALS over the next 24 hours, with scattered afternoon and evening thunderstorms expected to affect all 3 terminals across. Storms start to develop across the higher terrain by 18z and will spread south and east through at least 02z. MVFR and brief IFR conditions will be possible with heavy rain, gusty outflow winds and hail possible if storms move across the terminals. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PETERSEN LONG TERM...LINE AVIATION...MW
Hazardous weather outlook, Jul 26, 12:04 PM MDT, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1204 PM MDT Thu Jul 26 2018 COZ058>089-093>099-271815- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1204 PM MDT Thu Jul 26 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected to develop over the mountains this afternoon, with storms moving southeast across interior valleys, the I-25 Corridor and the eastern plains late this afternoon and into the evening. A few severe storms, producing heavy rain, wind gusts over 60 mph and hail up to golf ball size, will be possible over the I-25 Corridor and eastern plains today, mainly late this afternoon and into the evening hours. Any thunderstorm that forms today will be capable of producing brief heavy rainfall, wind gusts to 45 mph, hail up to nickel size and lightning. If storms move over area burn scars, flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Daily scattered thunderstorms are expected across the mountains and plains through Sunday, with a decrease in coverage expected starting early next week. Storms each day will have the potential to produce small hail, winds to 45 mph, frequent cloud to ground lightning, and heavy rainfall. A couple of storms could be severe, with hail to the size of golf balls, and winds gusting to 60 mph. Burn scars and urban areas will continue to be at risk for flash flooding. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and tonight across the eastern mountains and southeast plains. 50/50
In the hours before
Local storm report, Jul 26, 1:32 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
132 PM MDT THU JUL 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM HAIL 12 NNE PENROSE 38.60N 104.95W
07/26/2018 M1.00 INCH FREMONT CO PUBLIC
MPING REPORT.
&&
KAMThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:18 PM MDT | Areal Flood Advisory | PUB | Baca | 3 hr |
| Jul 25, 6:19 PM MDT | Special Weather Statement | PUB | Las Animas | 41 min |
| Jul 25, 6:38 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 19 min |
| Jul 25, 6:59 PM MDT | Special Weather Statement | PUB | Baca | 46 min |
| Jul 25, 7:01 PM MDT | Special Weather Statement | PUB | Las Animas | 44 min |
| Jul 25, 7:45 PM MDT | Areal Flood Advisory | PUB | Baca, Las Animas | 3 hr |
| Jul 25, 8:09 PM MDT | Areal Flood Advisory | PUB | Bent, Otero | 3 hr |
| Jul 25, 8:25 PM MDT | Special Weather Statement | PUB | Baca | 50 min |
| Jul 25, 8:42 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 48 min |
| Jul 25, 8:53 PM MDT | Flash Flood Warning | PUB | Baca, Bent, Las Animas, Prowers | 3 hr |
| Jul 25, 9:15 PM MDT | Special Weather Statement | PUB | Bent | 45 min |
| Jul 25, 9:16 PM MDT | Special Weather Statement | PUB | Prowers | 44 min |
| Jul 25, 9:23 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 37 min |
| Jul 25, 9:28 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| Jul 25, 9:51 PM MDT | Special Weather Statement | PUB | Otero | 39 min |
| Jul 26, 12:02 AM MDT | Flash Flood Warning | PUB | Bent, Las Animas, Otero, Prowers | 3 hr |
| Jul 26, 8:54 AM MDT | River Flood Warning | PUB | Bent | 11 hr |
| Jul 26, 2:36 PM MDT | Special Weather Statement | PUB | 39 min | |
| Jul 26, 2:37 PM MDT | Special Weather Statement | PUB | Huerfano | 38 min |
| Jul 26, 2:38 PM MDT | Special Weather Statement | PUB | El Paso | 52 min |
| Jul 26, 2:50 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 40 min |
| Jul 26, 2:59 PM MDT | Special Weather Statement | PUB | Fremont | 46 min |
| Jul 26, 3:08 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 37 min |
| Jul 26, 3:12 PM MDT | Special Weather Statement | PUB | El Paso | 48 min |
| Jul 26, 3:17 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 28 min |
| Jul 26, 3:28 PM MDT | Special Weather Statement | PUB | Huerfano | 47 min |
| Jul 26, 3:29 PM MDT | Special Weather Statement | PUB | Pueblo | 46 min |
| Jul 26, 3:35 PM MDT | Special Weather Statement | PUB | Huerfano | 40 min |
| Jul 26, 3:55 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 101 min |
| Jul 26, 4:01 PM MDT | Special Weather Statement | PUB | El Paso | 29 min |
| Jul 26, 4:02 PM MDT | Special Weather Statement | PUB | El Paso | 43 min |
| Jul 26, 4:05 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 25 min |
| Jul 26, 4:15 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 17 min |
| Jul 26, 4:16 PM MDT | Special Weather Statement | PUB | Custer | 29 min |
| Jul 26, 4:25 PM MDT | River Flood Advisory | PUB | Prowers | 18 hr |
| Jul 26, 4:28 PM MDT | Special Weather Statement | PUB | Huerfano | 47 min |
| Jul 26, 4:31 PM MDT | Flash Flood Warning | PUB | El Paso | 89 min |
| Jul 26, 4:45 PM MDT | Special Weather Statement | PUB | Kiowa | 30 min |
| Jul 26, 4:46 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 16 min |
| Jul 26, 4:58 PM MDT | Special Weather Statement | PUB | Fremont | 47 min |
| Jul 26, 5:07 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 23 min |
| Jul 26, 5:29 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 31 min |
| Jul 26, 5:49 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.